MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH OT VERIO 2 METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH OT VERIO 2 METER; GLUCOSE MONITORING SYS/KIT
Model Number 022-657
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Codes Hypoglycemia (1912); Dizziness (2194); Malaise (2359)
Date of Event 09/14/2021
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2021, the lay-user/patient contacted lifescan (lfs) (b)(4), alleging that her onetouch verio2 meter read inaccurately erratic.The complaint was classified based on the customer care agent (cca) documentation.The patient reported that the alleged inaccuracy issue began 1 week prior to contacting lfs; she was unable to recall the exact date and time.The patient reported obtaining a blood glucose reading of ¿300 mg/dl¿ with the subject meter and after more than 20 minutes, she remeasured obtaining a reading of "48 mg/dl." the patient stated that she manages her diabetes with insulin (novomix, twice daily) and oral medication (metformin, 2 pills).The patient denied making any changes to her usual diabetes management regimen due to the alleged issue.The patient reported developing symptoms of ¿dizziness and bad feeling¿ after the reading of ¿48 mg/dl" was obtained; she was unable recall exact time.The patient claimed she was treated by her daughter with dextrose.No other device was used for testing.At the time of troubleshooting, the cca confirmed the unit of measure was set correctly on the subject meter and the same approved sample site was used for testing.The cca noted the test strips were in good condition.The cca noted the patient did not have control solution available to perform a quality control test.Replacement products were sent to the patient.This complaint is being reported because the patient reportedly required assistance of a third party for treatment of an acute low blood glucose excursion after the alleged inaccuracy issue began.The subject meter could not be ruled out as a cause or contributor to the event.

Brand Name
OT VERIO 2 METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
gubelstrasse 34
zug 6300
SZ  6300
MDR Report Key12538100
Report Number2939301-2021-02958
Device Sequence Number16478036
Product Code NBW
UDI-Device Identifier00353885008716
UDI-Public00353885008716
Combination Product (Y/N)Y
Initial Reporter CountryAU
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number022-657
Device Catalogue Number022-657
Device Lot Number4712034
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date09/21/2021
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;